Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Oct 17, 2012, 1:57 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 18, 2012, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 1:57 PM MST (20:57 UTC)
- In effect from
- Oct 18, 2012, 12:00 AM MST
- Expired
- Oct 18, 2012, 8:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206 WWUS75 KFGZ 172057 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 157 PM MST WED OCT 17 2012 AZZ010-011-039-181500- /O.NEW.KFGZ.FZ.W.0002.121018T0700Z-121018T1500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...GANADO 157 PM MST WED OCT 17 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST THURSDAY. * IMPACTS... TEMPERATURE OVERNIGHT WILL BE BELOW 32 DEGREES FOR SEVERAL HOURS AND WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 41
1 follow-up statement
218 WWUS75 KFGZ 181518 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 818 AM MST THU OCT 18 2012 AZZ010-011-039-181630- /O.EXP.KFGZ.FZ.W.0002.000000T0000Z-121018T1500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...GANADO 818 AM MST THU OCT 18 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES WILL CONTINUE TO WARM ABOVE 32 DEGREES THIS MORNING ACR0SS THE FOUR CORNERS. THUS THE FREEZE WARNING HAS EXPIRED AT 8 AM. LOW TEMPERATURES OBSERVED THIS MORNING INCLUDE WINDOW ROCK 28 CHINLE 30 TSAILE 25 $$ 41
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 17, 9:40 AM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 17, 9:40 AM MST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST WED OCT 17 2012 .SYNOPSIS...A DRY NORTHWEST FLOW WILL BRING CLEAR SKIES...WARM DAYTIME TEMPERATURES...AND GENERALLY LIGHT WINDS TO NORTHERN ARIZONA THROUGH FRIDAY. SOME CLOUDS AND SOUTHWEST WIND WILL ARRIVE FOR THE WEEKEND. && .DISCUSSION...THIS MORNING THERE IS A DRY SURFACE BOUNDARY MOVING INTO THE NORTHLAND...ALONG A LINE FROM BRYCE CANYON TO WINDOW ROCK AT 9 AM AND HEADED SOUTH. THE IMPACTS WILL BE A WIND SHIFT TO THE NORTHWEST THROUGH NORTH TODAY. OTHERWISE FROM TODAY THROUGH SUNRISE SATURDAY...DRY NORTHWEST FLOW ALOFT WILL DECREASE IN SPEED THROUGH THURSDAY AND BECOME LIGHT WESTERLY ON FRIDAY. MIXING LAYER WIND SPEEDS ARE LESS THAN 10 KNOTS BOTH THURSDAY AND FRIDAY AFTERNOONS. AFTERNOON SURFACE WIND GUSTS FOR THESE DAYS WILL BE MADE ZERO MPH HIGHER THAN THE SUSTAINED WIND SPEED WITH THIS AFTERNOONS FORECAST. ON SATURDAY...A TROUGH OVER THE EASTERN PACIFIC MOVES ONSHORE WHILE THE REMNANTS OF A WEAK LOW PRESSURE AREA CURRENTLY OFF THE BAJA COAST EJECT ACROSS FAR SOUTHERN AZ. SOME MOISTURE IS SHOWN TO MOVE INTO WESTERN AZ ON SUNDAY. UNLESS THE 12Z ECMWF SHOWS SOME QPF OVER THE FORECAST AREA...SHOWER CHANCES FOR SATURDAY NIGHT WILL BE REMOVED. FROM SUNDAY THROUGH TUESDAY...EXPECT BREEZY SOUTHWEST WINDS...COOLER TEMPS...AND A SLIGHT CHANCE OF SHOWERS. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER CLEAR SKIES AND LIGHT WEST TO NORTHWEST FLOW FOR THE 24 HR FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL AVIATION.......TEC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.